Winter Weather, Adams
- When
- February 8, 8:00 AM CST to 7:00 PM CST
- Where
- Adams forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 40.525, -98.501 (the zone’s center; the record gives no point)
Snow of 2 to 5 inches blanketed a section of south-central Nebraska during the day and numerous accidents were reported. The most significant accident was on Interstate 80 between Aurora and Phillips where eight semi-trailers were involved in a pileup.
Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GID wrote it up.
Snow of 2 to 5 inches blanketed a section of south-central Nebraska during the day and numerous accidents were reported. The most significant accident was on Interstate 80 between Aurora and Phillips where eight semi-trailers were involved in a pileup. The interstate was closed for over two hours. The Nebraska State Patrol reported at least seven other accidents on the interstate between Grand Island and York, one resulted in injuries (indirect) to 3 people.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Feb 8, 3:20 AM CST, 4 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 320 AM CST TUE FEB 8 2005 .DISCUSSION...ATTENTION IS ON SNOW POTENTIAL FOR TODAY. WATER VAPOR IMAGERY REVEALS SHORTWAVE TROUGH CROSSING THE DAKOTAS WITH ANOTHER SYSTEM FARTHER SOUTH ENTERING THE FOUR CORNERS REGION. LIGHT SNOW HAS DEVELOPED ACROSS NORTHWEST AND NORTH CENTRAL NEBRASKA ASSOCIATED WITH NORTHERN SYSTEM...AND FARTHER SOUTH IN ISENTROPIC LIFT AHEAD OF SOUTHWEST SYSTEM...LIGHT SNOW HAS BEGUN TO DEVELOP ACROSS NORTHWEST KANSAS AND PARTS OF WESTERN AND CENTRAL NEBRASKA. METARS IN PORTIONS OF OUR WESTERN CWA INDICATE VISIBILITIES HAVE BEEN REDUCED TO A MILE OR TWO IN LIGHT SNOW. ISENTROPIC LIFT PERSISTS THROUGH THE MORNING HOURS...AND EXPECT SNOW TO SPREAD EAST AND BECOME MORE ORGANIZED ACROSS OUR SOUTHERN COUNTIES AHEAD OF APPROACHING SHORTWAVE. LIFT CONTINUES INTO THE AFTERNOON AS MID LEVEL SHORTWAVE CROSSES NEBRASKA AND KANSAS. LIFT IS ALSO ENHANCED WITH UPPER DIVERGENCE IN LEFT FRONT QUADRANT OF 100KT H3 JET STREAK AND PRESENCE OF MID LEVEL FRONTOGENESIS. INSTABILITY IS ALSO PRESENT ACROSS NORTH CENTRAL KANSAS PER NEGATIVE EPV FIELDS AND POTENTIAL FOR CSI BANDS OF SNOW EXIST. GREATEST PERIOD OF LIFT FOR OUR CWA OCCURS IN THE 15Z TO 21Z TIME FRAME...WHICH IS A SHORTER DURATION THAN INDICATED 24 HOURS AGO. SHORTER DURATION OF LIFT COMBINED WITH DRY AIR WHICH NEEDS TO BE OVERCOME...ESPECIALLY IN OUR NORTHEAST ZONES...WILL LIMIT SNOW AMOUNTS. STILL EXPECT ACCUMULATING SNOW...ESPECIALLY FOR OUR SOUTHERN COUNTIES TODAY...BUT HAVE BACKED OFF ON TOTAL SNOW AMOUNTS SLIGHTLY. CURRENT SNOW AMOUNTS RANGE FROM AROUND ONE INCH IN OUR NORTHERN COUNTIES TO 2 TO 4 INCHES IN THE SOUTH. THE WINTER WEATHER ADVISORY IN OUR SOUTHERN ZONES LOOKS ON TRACK AND THIS WILL CONTINUE UNTIL 4 PM. SNOW ENDS WEST TO EAST THIS EVENING WITH PASSAGE OF MID LEVEL TROUGH AXIS. LOW CLOUDS DIMINISH OVERNIGHT...BUT BROAD UPPER TROUGH PATTERN REMAINS IN PLACE THROUGH WEDNESDAY ACROSS THE PLAINS AND WILL NEED TO MONITOR WESTERN EDGE OF STRATUS WHICH MODELS SUGGEST WILL REMAIN JUST TO OUR EAST. HEIGHTS RISE ON THURSDAY IN SHORTWAVE RIDGING AHEAD OF NEXT SYSTEM. OVERALL PATTERN REMAINS ACTIVE INTO THE EXTENDED WITH A SERIES OF WAVES TO IMPACT THE PLAINS...WITH INTERMITTENT CHANCES FOR PCPN. && .GID WATCHES/WARNINGS/ADVISORIES... NE...WINTER WEATHER ADVISORY UNTIL 4 PM FOR FURNAS...HARLAN... FRANKLIN...WEBSTER...NUCKOLLS AND THAYER COUNTIES. KS...WINTER WEATHER ADVISORY UNTIL 4 PM FOR ALL NORTH CENTRAL KANSAS COUNTIES. && FAY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 455 AM CST TUE FEB 8 2005 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-091200- ADAMS NE-BUFFALO NE-CLAY NE-DAWSON NE-FILLMORE NE-FRANKLIN NE- FURNAS NE-GOSPER NE-GREELEY NE-HALL NE-HAMILTON NE-HARLAN NE- HOWARD NE-JEWELL KS-KEARNEY NE-MERRICK NE-MITCHELL KS-NANCE NE- NUCKOLLS NE-OSBORNE KS-PHELPS NE-PHILLIPS KS-POLK NE-ROOKS KS- SHERMAN NE-SMITH KS-THAYER NE-VALLEY NE-WEBSTER NE-YORK NE- INCLUDING THE CITIES OF...GRAND ISLAND...HASTINGS...HOLDREGE... KEARNEY...LEXINGTON...PHILLIPSBURG AND YORK 455 AM CST TUE FEB 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 4 PM FOR ALL OF NORTH CENTRAL KANSAS...AND ALONG A LINE FROM ARAPAHOE TO FRANKLIN TO HEBRON IN SOUTH CENTRAL NEBRASKA. SNOW WILL FALL DURING THE DAY TODAY AND THEN COME TO AN END THIS EVENING. TOTAL SNOW AMOUNTS WILL RANGE FROM 1 TO 4 INCHES...WITH THE GREATER SNOWFALL TOTALS OCCURRING ACROSS FAR SOUTHERN NEBRASKA AND IN NORTHERN KANSAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SNOW CHANCES RETURN TO THE FORECAST FRIDAY NIGHT AND SATURDAY. AT THIS TIME...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.CRH.NOAA.GOV/GID (ALL LOWER CASE) FAY
The national radar mosaic for the moment the first event began.
13 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, February 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5439074, 5439075, 5439076, 5439077, 5439078, 5439212, 5439213, 5439214, 5439215, 5439216, 5439217, 5439218, 5439219.